The Open UniversitySkip to content

A skew extension of the t distribution, with applications

Jones, M.C. and Faddy, M.J. (2003). A skew extension of the t distribution, with applications. Journal of the Royal Statistical Society: Series B (Statistical Methodology), 65(1) pp. 159–174.

DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


Summary: A tractable skew t-distribution on the real line is proposed. This includes as a special case the symmetric t-distribution, and otherwise provides skew extensions thereof. The distribution is potentially useful both for modelling data and in robustness studies. Properties of the new distribution are presented. Likelihood inference for the parameters of this skew t-distribution is developed. Application is made to two data modelling examples.

Item Type: Journal Article
ISSN: 1467-9868
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Mathematics, Computing and Technology
Item ID: 2125
Depositing User: M. C. Jones
Date Deposited: 05 Jun 2006
Last Modified: 14 Jan 2016 15:46
Share this page:


Scopus Citations

▼ Automated document suggestions from open access sources

Actions (login may be required)

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340